Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 28, 2007, 3:39 PM CDT for Talladega County, Alabama. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 28, 2007, 3:56 PM CDT
- In force
- 17 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Talladega County, AL
The radar
The Birmingham radar (KBMX), 64 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 282039 SVRBMX ALC121-282115- /O.NEW.KBMX.SV.W.0140.070628T2039Z-070628T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 PM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TALLADEGA COUNTY IN EAST CENTRAL ALABAMA... THIS INCLUDES THE CITY OF TALLADEGA... * UNTIL 415 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COUNTRY CLUB ESTATES. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOWELLS COVE BY 415 PM CDT... TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3339 8620 3344 8604 3354 8613 3348 8624 $$ 17
1 follow-up statement
000 WWUS54 KBMX 282056 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 PM CDT THU JUN 28 2007 ALC121-282104- /O.CAN.KBMX.SV.W.0140.000000T0000Z-070628T2115Z/ TALLADEGA AL- 354 PM CDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TALLADEGA COUNTY IS CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE COUNTY. LAT...LON 3339 8620 3344 8604 3354 8613 3348 8624 $$ 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:56 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 28, 2:56 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT THU JUN 28 2007 .DISCUSSION... AFTERNOON COVERAGE OF SHOWERS AND THUNDERSTORMS IS ABOUT WHAT WAS EXPECTED...AND INTENSITY OF THE STORMS THUS FAR HAS BEEN WELL BELOW SEVERE LIMITS. STORMS WILL CONTINUE THROUGH SUNSET...WITH A SLOW WEAKENING TREND AFTER 5 PM. OVERNIGHT A SLIGHTLY DRIER AIRMASS SHOULD LIMIT THE FORMATION OF FOG DESPITE ABUNDANT GROUND MOISTURE AS TEMPERATURES FALL INTO THE LOW 70S. MORE DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ARE EXPECTED TOMORROW AFTERNOON. 1000 TO 500 MB MOISTURE WILL INCREASE SLIGHTLY TOMORROW AND SHOULD CURB AFTERNOON HIGHS A BIT. MORE SUBSTANTIAL CLOUD COVERAGE WILL ALSO HELP KEEP AFTERNOON HIGHS UNDER CONTROL. ALTHOUGH THESE STORMS WILL NOT BE VERY ORGANIZED IN THE CLASSICAL SENSE...LOCALIZED DAMAGING WINDS FROM WET MICROBURSTS WILL BE POSSIBLE. OVER THE WEEKEND...THE FORECAST GETS RATHER MESSY. ALL IN ALL I FEEL PRETTY CONFIDENT THAT MUCH OF CENTRAL ALABAMA WILL RECEIVE SOME MUCH NEEDED RAINFALL...BUT THE EXACT TRIGGER(S) FOR THE RAINFALL ARE IN QUESTION. FIRST OF ALL A WEAK COLD FRONT WILL APPROACH FROM THE NORTH. SECONDLY GUIDANCE SUGGESTS AN EASTERLY WAVE MAY PLAY A ROLE IN ENHANCING PRECIPITATION ACROSS THE SOUTHEAST. THE GFS SLOWED THE PROGRESSION OF THE FRONT ON THE 12Z RUN THUS I ELECTED TO INCREASE POPS BOTH DAYS. THE FRONT WILL LIKELY STALL ACROSS SOUTHERN ALABAMA EARLY IN THE WORK WEEK...ENHANCING THE CHANCE OF PRECIPITATION ALONG AND TO THE SOUTH OF THE BOUNDARY. AS THE WEEK PROGRESSES WE WILL TRANSITION BACK INTO A PATTERN MORE SIMILAR TO THE CURRENT ONE...WITH SCATTERED AFTERNOON THUNDERSTORMS AND HIGHS IN THE LOW TO MIDDLE 90S. && .AVIATION...18Z TAF DISCUSSION. AFTERNOON THUNDERSTORMS WILL MOST LIKELY AFFECT NORTHERN TERMINALS TCL/BHM/EET/ANB DUE TO BEST MOISTURE/INSTABILITY/AND CONVERGENCE. THESE THUNDERSTORMS WILL GENERALLY BE THE PULSE TYPE...LASTING NO MORE THAN ONE HOUR AT ANY PARTICULAR LOCATION. OVERALL CLOUD BASES WILL BE AROUND 060 THIS AFTERNOON...REMAINING VFR. UNDER THE STORMS...ISOLATED SPOTS WILL EXPERIENCE BRIEF CEILINGS AROUND 025. HZ/BR WILL FORM TOWARD SUNRISE DROPPING VIS INTO MVFR RANGE FOR A FEW HOURS AT THE NORMALLY SUSCEPTIBLE LOCATIONS. WINDS IN THE LOWER LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND VARIABLE...THEREFORE NO GENERAL DIRECTION WAS MENTION AND SET AT VRB05KT. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 91 69 89 68 / 20 40 30 40 30 ANNISTON 70 93 67 91 68 / 20 40 30 40 30 BIRMINGHAM 71 93 70 90 69 / 20 40 30 40 30 TUSCALOOSA 71 94 71 92 70 / 20 40 30 50 30 CALERA 71 93 71 92 69 / 20 40 30 40 30 AUBURN 72 93 72 92 69 / 20 30 20 40 30 MONTGOMERY 71 95 71 93 70 / 20 30 20 40 30 TROY 70 94 70 93 69 / 20 30 20 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 07/07/07
Hazardous weather outlook, Jun 28, 1:03 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT THU JUN 28 2007 ALZ011>015-017>050-291130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 103 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
In the hours before
Special weather statement, Jun 28, 1:29 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 129 PM CDT THU JUN 28 2007 ALZ017-281900- BLOUNT- 129 PM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 200 PM CDT... ...THIS INCLUDES THE CITY OF ONEONTA... AT 124 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES SOUTH OF ONEONTA...STATIONARY. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
Special weather statement, Jun 28, 1:39 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT THU JUN 28 2007 ALZ015-281915- WALKER- 139 PM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 215 PM CDT... ... AT 137 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CARBON HILL...STATIONARY. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
Special weather statement, Jun 28, 2:31 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CDT THU JUN 28 2007 ALZ024-282000- JEFFERSON- 231 PM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 300 PM CDT... ...THIS INCLUDES THE CITIES OF...BIRMINGHAM AND FORESTDALE... AT 227 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTH OF ENSLEY...MOVING NORTHWEST AT 5 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
Special weather statement, Jun 28, 2:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 250 PM CDT THU JUN 28 2007 ALZ014-282015- WINSTON- 250 PM CDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 315 PM CDT... ... AT 248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ASHRIDGE...STATIONARY. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 17
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:37 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 23 min |
| Jun 28, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.